Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 16, 2011, 4:49 PM EDT for Martin County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 16, 2011, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2673 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WWUS82 KMLB 162049
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE AUG 16 2011
FLZ064-162130-
MARTIN-
449 PM EDT TUE AUG 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN AND EASTERN MARTIN COUNTY...
* UNTIL 530 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER JOHNATHAN DICKINSON
STATE PARK...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...JONATHAN DICKINSON STATE PARK AND JUPITER
ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2711 8043 2720 8015 2717 8015 2716 8015
2703 8009 2697 8007 2697 8014 2695 8015
2695 8017 2695 8048
TIME...MOT...LOC 2049Z 199DEG 11KT 2698 8016
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:13 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 16, 3:13 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 313 PM EDT TUE AUG 16 2011 .DISCUSSION... TONIGHT-WED...SHOWERS AND SOME EMBEDDED STORMS IN AN AREA SOUTH OF METRO ORLANDO ALONG SPACE AND TREASURE COAST WILL CONTINUE TO MOVE EWD INTO THE EVENING WITH COVERAGE BECOMING ISOLATED AT DUSK AREAWIDE AND TRANSITIONING OFFSHORE LATE THIS EVENING. DRYING OVER NORTH CENTRAL FLORIDA EARLIER THIS WEEK ONLY TEMPORARY AS MOISTURE IS FORECAST TO INCREASE ACROSS THE AREA ON WED. RATHER WEAK GRADIENT FLOW WL LEAD TO BOUNDARY DRIVEN CONVECTION AFTER DAYTIME HEATING COMMENCES ON WED WITH SCT COVERAGE OF SHRA/TS BY MID AFTERNOON. A LINGERING MID LEVEL TROUGH ALONG THE ERN SEABOARD WL ENHANCE DESTABILIZATION ALOFT PROVIDING ADT'L IMPETUS FOR DEVELOPMENT OF DIURNAL STORMS WITH SW STEERING SLOW FAVORING THE E SIDE OF THE PENINSULA FOR HEAVIER RAIN CHCS AND MORE FREQUENT LIGHTNING POTENTIAL. THU-FRI (PREV DISC) ...RESIDUAL MID LEVEL TROUGHING WILL REMAIN IN PLACE IN THE VICINITY OF FL AND THE SERN U.S. SEABOARD THROUGH LATE IN THE WEEK. SFC PATTERN INDICATES BERMUDA RIDGE AXIS NEAR/OVER CENTRAL FL AND DEEP MOISTURE IN PLACE...A PRETTY TYPICAL MID AUGUST PATTERN AND ONE THAT FAVORS PRECIP. THE GFS' 20-30M LOWER H50 HEIGHTS WOULD PORTEND EVEN HIGHER RAIN CHCS THAN WHAT THE CURRENT FCST (40-50) SHOWS...SO WE'LL SEE HOW THIS EVENTUALLY PLAYS OUT. BOTTOM LINE IS THAT LATE WEEK POPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH TEMPS PRETTY CLOSE TO NORMAL. SAT-MON...DIFFERENCES FOR DAYS 5-7 BETWEEN THE GFS AND ECM ARE FAIRLY SUBTLE. THE GFS SHOWS A LITTLE MORE IN THE WAY OF SHORT WAVE ENERGY DROPPING INTO THE MEAN EASTERN CONUS TROUGH...WHICH HAS BEEN PERSISTENT FEATURE MUCH OF THE MID-LATE SUMMER. THE ECM SUGGESTS A FLATTER UPPER PATTERN WITH A LITTLE MORE RIDGING. BOTH KEEP THE SURFACE RIDGE OVER CTRL OR SOUTH CTRL FL INTO EARLY NEXT WEEK. BARRING ANY SYNOPTIC FEATURE OF SIGNIFICANCE...THE CURRENT FORECAST SHOWS POPS TAPERING BACK TO NEAR OR JUST A TAD BELOW CLIMO (30-40) WITH TEMPS CONTINUING PRETTY CLOSE TO CLIMO NORMS OF L-M90S MAXES AND M70S MINS. && .AVIATION... TEMPO MVFR CONDITIONS AT VRB THRU 21Z AS SOME STORMS MOVE OFFSHORE. PREVAILING WESTERLY WIND FLOW WL BRINGS ADTL STORMS TO THE EAST SIDE OF THE STATE MAINLY S OF MCO-COF. LINGERING SHOWERS FROM 00Z TO 02Z THEN VFR AFTER 02Z. && .MARINE... LIGHT AND VARIABLE WINDS OVERNIGHT WL LEAD TO S-SE FLOW WED MORNING. WINDS TO BECOME MORE OPNSHORE AT THE COAST WITH DEVELOPMENT OF THE EAST COAST BREEZE BY EARLY AFTN WED. RE-ESTABLISHMENT OF A WEAK HIGH PRESSURE RIDGE LATER IN THE WEEK WL LEAD TO LIGHT WINDS THROUGH THE END OF THE WEEK...WITH A SMALL BACKGROUND SWELL PUSHING SEAS UP BY ABOUT A FOOT BY THIS WEEKEND. 1-2FT NEAR SHORE AND 2-3FT OFFSHORE INCREASING A BIT BY LATE FRIDAY/EARLY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 91 / 20 40 30 40 MCO 74 95 75 93 / 20 40 30 50 MLB 75 91 76 91 / 20 40 30 50 VRB 75 91 76 91 / 20 40 30 50 LEE 75 95 76 94 / 20 30 30 40 SFB 76 95 76 94 / 20 40 30 40 ORL 77 95 77 93 / 20 40 30 50 FPR 74 90 75 91 / 20 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, Aug 16, 12:08 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1208 PM EDT TUE AUG 16 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1208 PM EDT TUE AUG 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS MOVING EAST ACROSS THE FLORIDA PENINSULA LATE THIS MORNING WILL DEVELOP INTO LIGHTNING STORMS THIS AFTERNOON OVER THE EAST SIDE OF THE FLORIDA PENINSULA...MAINLY SOUTH OF ORLANDO. DRIER AIR HAS FILTERED DOWN INTO LAKE...VOLUSIA... SEMINOLE AND ORANGE COUNTIES WHICH WILL LIMIT STORM COVERAGE. THE EAST COAST SEA BREEZE BOUNDARY HAS ALREADY DEVELOPED ALONG MUCH OF THE COAST AND WILL PUSH SLOWLY INLAND. STORM COVERAGE IS EXPECTED TO INCREASE THIS AFTERNOON AS INCOMING SHOWERS AND STORMS INTERACT WITH THE INLAND MOVING SEA BREEZE BOUNDARY. THE BEST CHANCE FOR LIGHTNING STORMS WILL BE OVER CENTRAL OSCEOLA...SOUTH BREVARD...INDIAN RIVER...SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES. A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND DOWNBURST WINDS UP TO 50 MPH. STORM MOTION WILL BE TOWARD THE EAST OR NORTHEAST AT 10 TO 15 MPH. .FLOODING IMPACT... LOCALLY UP TO 3 INCHES OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH WOULD CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .EXCESSIVE HEAT IMPACT... TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE WITH HUMIDITY TO PRODUCE HEAT INDICES AROUND 105 FOR AT LEAST A COUPLE HOURS. IF YOU WILL BE SPENDING A PROLONGED PERIOD OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... THERE WILL BE A GOOD CHANCE FOR STORMS TO PUSH OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS AFTERNOON AND EVENING MAINLY SOUTH OF CAPE CANAVERAL. A FEW STORMS MAY CONTAIN STRONG DOWNBURST WINDS TO 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/KELLY
In the hours before
Special weather statement, Aug 16, 3:27 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT TUE AUG 16 2011 FLZ054-162015- INDIAN RIVER- 327 PM EDT TUE AUG 16 2011 ...FUNNEL CLOUDS POSSIBLE OVER EASTERN INDIAN RIVER COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER WINTER BEACH...MOVING NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE VERO LAKE ESTATES. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. KELLY
Local storm report, Aug 16, 4:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
406 PM EDT TUE AUG 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST VERO BEACH 27.65N 80.39W
08/16/2011 M68 MPH INDIAN RIVER FL ASOS
KVRB MEASURED A 59 KT/68 MPH WIND GUST.
&&
JRCLocal storm report, Aug 16, 4:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE AUG 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST VERO BEACH 27.65N 80.39W
08/16/2011 M59.00 MPH INDIAN RIVER FL ASOS
CORRECTION TO PREVIOUS STORM REPORT KVRB MEASURED A 51
KT/59 MPH WIND GUST.
&&
JRCSpecial weather statement, Aug 16, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT TUE AUG 16 2011
FLZ059-162130-
ST. LUCIE-
428 PM EDT TUE AUG 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER ST. LUCIE COUNTY...
* UNTIL 530 PM EDT.
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SAINT LUCIE
AIRPORT...MOVING SOUTH AT 20 MPH. OTHER STRONG STORMS WERE
DEVELOPING OVER PORT SAINT LUCIE. STORM COVERAGE IS EXPECTED TO
INCREASE AS NUMEROUS BOUNDARIES COLLIDE IN THE NEXT HOUR OR SO.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FORT PIERCE...PORT SAINT LUCIE...WHITE CITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2726 8021 2728 8023 2726 8023 2726 8028
2723 8029 2721 8028 2721 8029 2721 8049
2748 8057 2755 8032 2733 8022 2732 8021
2727 8019
TIME...MOT...LOC 2026Z 356DEG 18KT 2744 8038
KELLYLocal storm report, Aug 16, 4:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT TUE AUG 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 2 SW PORT SAINT LUCIE 27.26N 80.38W
08/16/2011 M48 MPH ST. LUCIE FL TRAINED SPOTTER
SKYWARN SPOTTER MEASURED 48 MPH WIND GUST. SUSTAINED WIND
42 MPH. 1.50 INCHES OF RAIN IN 45 MINUTES.
&&
JRCSpecial weather statement, Aug 16, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE AUG 16 2011
FLZ064-162130-
MARTIN-
449 PM EDT TUE AUG 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN AND EASTERN MARTIN COUNTY...
* UNTIL 530 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER JOHNATHAN DICKINSON
STATE PARK...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...JONATHAN DICKINSON STATE PARK AND JUPITER
ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2711 8043 2720 8015 2717 8015 2716 8015
2703 8009 2697 8007 2697 8014 2695 8015
2695 8017 2695 8048
TIME...MOT...LOC 2049Z 199DEG 11KT 2698 8016
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:04 PM EDT | Special Marine Warning | MLB | 116 min | |
| Aug 16, 2:36 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Aug 16, 3:30 PM EDT | Tornado Warning | MLB | Indian River | 49 min |
| Aug 16, 4:00 PM EDT | Areal Flood Advisory | MLB | Indian River | 90 min |
| Aug 16, 4:28 PM EDT | Special Weather Statement | MLB | Saint Lucie | 62 min |
| Aug 16, 4:56 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 29 min |
| Aug 16, 5:10 PM EDT | Special Weather Statement | MLB | Orange | 65 min |
| Aug 16, 5:17 PM EDT | Areal Flood Advisory | MLB | Martin | 118 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.